Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 112, NWS Tulsa, OK

November 6, 2019Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Nov 6, 2019, 9:20 AM CST for Adair County, Delaware County, Oklahoma. It took effect at Nov 7, 2019, 10:08 AM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2019, 9:20 AM CST (15:20 UTC)
In effect from
Nov 7, 2019, 10:08 AM CST
Expired
Nov 8, 2019, 12:00 PM CST
In force
26 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 6, 5:39 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 6, 5:39 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
539 AM CST Wed Nov 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and MVFR ceilings are generally prevailing and
should continue into the afternoon hours. Showers and isolated
storms will increase in coverage by late afternoon and focus
across NE OK into NW AR with flight conditions lowering
accordingly. The developing axis of heaviest rains will spread
southeastward tonight with IFR conditions likely. Gusty northerly
winds will mark cold frontal passage late tonight.

&&

.PREV DISCUSSION... /Issued 252 AM CST Wed Nov 6 2019/

DISCUSSION...
Main forecast concern continues to be the likelihood of heavy
rainfall and flooding tonight and into tomorrow morning. The
biggest changes from the previous forecast include a northward
shift in the main axis of heaviest rainfall amounts and the
issuance of a Flash Flood Watch for most of the forecast area.

Scattered showers and a few thunderstorms are ongoing mainly
across parts of eastern Oklahoma early this morning in response to
a modest low level jet. This activity will translate eastward
through the rest of the morning, with the focus likely to be from
southeast Oklahoma into northwest Arkansas by sunrise.

More widespread area of rain with embedded thunderstorms will
begin to move into the forecast area mid to late this afternoon in
response to the approaching upper level jet. Overall coverage and
intensity of the rainfall will increase this evening and
overnight, especially near the cold front. The position of the
front and the location of the best upper level support favors
areas between I-44 and I-40 for the highest rainfall amounts this
evening, with an increasing southeastward push into tomorrow
morning. HRRR and HREF data from this morning reinforce this
thinking as well. Overall amounts from 1 to 3 inches continue to
appear most likely, with isolated amounts in the 4 to 5 inch range
remaining possible. The Flash Flood Watch will run from this
evening through midday Thursday for all of our western Arkansas
counties, in addition to eastern Oklahoma from I-44 southward to
Pushmataha County.

Much colder and drier air will move into the area tomorrow,
leading to a fairly quick end to the rainfall during the
afternoon, if not before then. Expect an early high temperature,
with falling temperatures for a good chunk of the area. After a
cold night tomorrow night, temperatures should begin to rebound on
Friday beneath sunny skies. However, the substantial temperature
jump remains on tap for Saturday. Forecast highs will continue to
reflect values a few degrees above blended guidance, with
prevailing westerly low level winds favoring a fairly warm day.

Attention then turns to the next strong cold front set to move
through sometime Monday. Some uncertainty remains on exactly when
the front will move through, although its arrival is delayed from
the timing in yesterday's data. There will probably be at least a
small window for precipitation development with the frontal
passage, especially across parts of southeast Oklahoma and west
central Arkansas. Will carry a small chance for wintry
precipitation across northern portions of the area, but there
remains a good chance that any precipitation will occur ahead of
the cold air. Expect a cold beginning to the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  39  43  25 /  60 100  50   0
FSM   66  52  55  28 /  70 100  90  10
MLC   68  46  49  29 /  70 100  90  10
BVO   67  37  43  20 /  60 100  20   0
FYV   62  42  46  23 /  60 100  90  10
BYV   62  40  43  23 /  60 100  90  10
MKO   67  44  47  26 /  70 100  80  10
MIO   64  36  41  22 /  60 100  50   0
F10   68  41  44  26 /  70 100  80  10
HHW   69  55  59  32 /  60  90 100  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from this evening through Thursday morning for
     OKZ049-060>076.

AR...Flash Flood Watch from this evening through Thursday morning for
     ARZ001-002-010-011-019-020-029.

&&

AVIATION.....07
Hazardous weather outlook, Nov 6, 5:03 AM CST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 AM CST Wed Nov 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 AM CST Wed Nov 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Along and south of Interstate 44.
	ONSET...After 6 PM.

HEAVY RAIN.
	RISK...Significant.
	AREA...Along and south of Interstate 44.
	ONSET...After 6 PM.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Throughout today and tonight.

DISCUSSION...
Showers and isolated thunderstorms will persist this morning
with an increase in coverage during the mid to late afternoon
hours. Rainfall amounts through today will generally remain
below one half inch. Widespread and locally heavy rainfall
will develop this evening and persist into the overnight
hours.  The heaviest rains are expected along and south
of Interstate 44 where a Flash Flood Watch has been posted.
Rains will end from north to south beginning late tonight
and continuing through the day on Thursday. Rainfall totals
of 1 to 3 inches will be common, with isolated amounts of
4 to 5 inches possible. Additionally, while severe weather
is not expected, any stronger storms may produce small hail.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY through SUNDAY...No Hazards.
MONDAY...Winter Weather Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds and sharply colder temperatures will
prevail on Thursday with rains ending during the day. Cool
and dry weather returns Friday with a quick warm up on
Saturday.  The next strong cold front arrives late Sunday with
a low chance of a light wintry mix across far northeast
Oklahoma and far northwest Arkansas on Monday. Temperatures
are forecast to remain well below seasonal normals for
early next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:58 AM CSTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Creek, Delaware, Haskell and 11 more33 hr
Nov 6, 9:20 AM CSTRiver Flood WarningTSACherokee68 hr
Nov 6, 9:34 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware3 days
Nov 6, 9:34 AM CSTRiver Flood AdvisoryTSACherokee, Delaware38 hr
Nov 6, 1:08 PM CSTRiver Flood WarningTSAAdair, Cherokee, Delaware61 hr
Nov 6, 1:11 PM CSTRiver Flood WarningTSACreek35 hr
Nov 6, 1:11 PM CSTRiver Flood WarningTSALeFlore47 hr
Nov 6, 1:20 PM CSTRiver Flood AdvisoryTSASequoyah12 hr
Nov 6, 4:57 PM CSTAreal Flood AdvisoryTSACraig, Nowata, Rogers3 hr
Nov 6, 5:03 PM CSTSpecial Weather StatementTSAOsage27 min
Nov 6, 5:06 PM CSTSpecial Weather StatementTSAPawnee24 min
Nov 6, 5:09 PM CSTSpecial Weather StatementTSAOttawa36 min
Nov 6, 5:25 PM CSTSpecial Weather StatementTSAOsage35 min
Nov 6, 5:34 PM CSTSpecial Weather StatementTSACreek26 min
Nov 6, 5:50 PM CSTSpecial Weather StatementTSAWashington25 min
Nov 6, 5:54 PM CSTAreal Flood AdvisoryTSAOsage, Washington3 hr
Nov 6, 1:20 PM CSTRiver Flood AdvisoryTSACrawford, Franklin45 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.